MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number SPL12515WL
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: an angiographic image of the superficial femoral artery (sfa) confirms that the vessel was severely calcified and was occluded.A balloon appears to be delivered to the cto in the sfa.The balloon does not appear to have inflated.There are no images provided showing the reported balloon rupture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: device was available for evaluation on the 19 feb 2020.Product analysis summary: the device returned with blood visible in the balloon and inflation lumen.The distal tip was deformed.There was a burst site visible on the balloon material immediately above the markerband.It was not possible to inflate the balloon due to the condition of the returned device.There was no lead in damage evident at the burst site.The material was protruding upwards at the balloon site.Bunching was evident to the inner member immediately proximal to the markerband.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the sprinter legend device was being used to pre-dilated the lesion.The sprinter legend device was not moved or repositioned prior to or during initial inflation.It was indicated that a sudden drop in pressure was noted on the inflation device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one sprinter legend over the wire (otw) ptca balloon catheter to treat a mildly tortuous, severely calcified lesion exhibiting cto (chronic total occlusion-100%) in the distal left sfa.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.No excessive force was used during delivery.It was reported that the balloon burst/ruptured during initial balloon inflation at 6 atms.It was stated that the lesion was initially crossed with a non medtronic cto 25g wire with support catheter.An attempt to treat the lesion with a non medtronic balloon was unsuccessful.The sprinter legend otw ptca balloon catheter was then advanced and crossed the lesion.Inflation was initiated with 60% hep sal / 40% omnipaque.Upon slow inflation, under fluoroscopy, the balloon visually ruptured at 6 atm.The device was removed intact without issues.The procedure was completed using a medtronic euphora ptca balloon catheter and non medtronic devices.The patient was reported to be alive with no injuries.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND OTW
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9710458
Report Number9612164-2020-00715
Device Sequence Number19650904
Product Code LOX
UDI-Device Identifier00643169854963
UDI-Public00643169854963
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2022
Device Model NumberSPL12515WL
Device Catalogue NumberSPL12515WL
Device Lot Number217144667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer02/13/2020
03/03/2020
04/06/2020
05/06/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/02/2020
03/19/2020
04/20/2020
05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight73